Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 17, 2005, 1:09 PM EDT for Washington County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2005, 1:09 PM EDT (17:09 UTC)
- Expired
- Jun 17, 2005, 7:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Washington County, NY
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 171718
FFWALY
NYC115-172315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
109 PM EDT FRI JUN 17 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 715 PM EDT
* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS WITH HEAVY DOWNPOURS ACROSS THE
SOUTHERN ADIRONDACKS. SOME OF THESE MAY BECOME THUNDERSTORMS THIS
AFTERNOON. THEY ARE MOVING TOWARDS WASHINGTON COUNTY.
PREVIOUS HEAVY RAINS HAVE LEFT THE GROUND SATURATED...AND ANY
ADDITIONAL RAINFALL WILL LIKELY JUST RUN OFF INTO RIVERS..STREAMS
AND LAKES. IN ADDITION THE LAKE LEVEL ON LAKE GEORGE REMAINS HIGH
AT 320.6 FEET AND SOME FLOODING OF LOWLANDS IS OCCURRING. THE LAKE
COULD RISE SEVERAL MORE INCHES THIS AFTERNOON AND EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HULETTS
LANDING.
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO AN INCH AND A HALF ARE
POSSIBLE IN THE WARNED AREA DURING THE AFTERNOON AND EVENING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
LAT...LON 4344 7363 4345 7324 4354 7325 4357 7329
4361 7330 4361 7335 4356 7340 4360 7343
4372 7337 4379 7337 4379 7345 4366 7349
4353 7362
$$
SNYDER1 follow-up statement
000
WGUS71 KALY 172033
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT FRI JUN 17 2005
NYC115-172315-
WASHINGTON NY-
434 PM EDT FRI JUN 17 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 715 PM EDT FOR NORTHERN
WASHINGTON COUNTY...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SCATTERED SHOWERS OVER THE WARNED AREA. NO ADDITIONAL
FLOODING HAS BEEN REPORTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HULETTS
LANDING.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4344 7363 4345 7324 4354 7325 4357 7329
4361 7330 4361 7335 4356 7340 4360 7343
4372 7337 4379 7337 4379 7345 4366 7349
4353 7362
$$
GGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 4:00 AM EDT, 9 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 4:00 AM EDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT FRI JUN 17 2005
.SHORT TERM (TONIGHT THROUGH SATURDAY)...BEST DYNAMICS ASSOCIATED
WITH THE UPPER LEVEL LOW HAVE MOVED NORTH AND EAST OF THE FORECAST
AREA. IN ADDITION...THE CENTER OF THE LOW IS FORECAST TO MOVE ENEWD
ALONG OR JUST NORTH OF OUR NORTHERNMOST ZONES. AS A RESULT...DON/T
EXPECT A REPEAT OF THURSDAY NIGHTS PROLONGED DELUGE ACROSS THE
EASTERN AND NORTHEASTERN PARTS OF THE FORECAST AREAS...WHERE RADAR
INDICATED 2 TO 4 INCHES OF RAIN FELL. HOWEVER...WITH THE REGION
FROM LAKE GEORGE INTO THE SOUTHERN ADIRONDACKS AND THE NORTHERN PART
OF THE MOHAWK VALLEY SOAKED BY RECENT RAINS...WILL LEAVE THE FLOOD
WATCH IN EFFECT THERE DUE TO THE POSSIBILITY OF CONVECTION THIS
AFTERNOON WITH AN UNSEASONABLY COLD POOL OF AIR ALOFT.
DUE TO THE UNSEASONABLY LOW FREEZING LEVELS THIS AFTERNOON...WILL
ALSO INCLUDE SMALL HAIL POSSIBLE WITH THE THUNDERSTORMS THAT HAVE
BEEN FORECAST IN ALL ZONES.
THE UPPER LOW WILL CONTINUE TO SLOWLY LIFT NORTHEAST TONIGHT AND
SATURDAY. THIS WILL RESULT IN A SLOW DECREASE IN THE POPS DURING
THIS PERIOD...FROM MAINLY LIKELY/CATEGORICAL POPS THIS AFTERNOON...
TO CHANCE/SLIGHT CHANCE POPS SATURDAY.
&&
.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...SURFACE HIGH PRESSURE
AND A RIDGE ALOFT WILL BEGIN TO BUILD INTO THE REGION SATURDAY NIGHT
AND CONTINUE INTO EARLY NEXT WEEK. THIS WILL RESULT IN DRY AND
PROGRESSIVELY WARMER WEATHER INTO TUESDAY WHEN HIGHS WILL REACH THE
UPPER 70S TO MID 80S.
A COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT BUT WILL BE LACKING IN
ANY SIGNIFICANT MOISTURE...SO HAVE ONLY INCLUDED A LOW CHANCE OF
SHOWERS/TSTMS. ANOTHER LARGE HIGH PRESSURE SYSTEM THEN BEGINS TO
BUILD SOUTHWARD OUT OF CANADA...PRODUCING MORE DRY WEATHER WEDNESDAY
AND THURSDAY.
&&
.AVIATION...THE OCCLUDED FRONT HAS FINALLY SWEPT THROUGH OUR
REGION...HOWEVER THE UPPER AIR LOW IS STILL JUST TO OUR WEST AND
WILL ONLY VERY SLOWLY MOVE EAST WITH TIME. WHILE SOME DRIER AIR IS
MOVING IN ALOFT...LOW LEVEL MOIST AIR WILL CONTINUE TO CIRCULATE
OCCASIONAL MVFR CEILINGS AND SHOWERS ACROSS THE REGION...MAINLY
NORTH OF ALBANY. CLOUDS AND SCATTERED SHOWERS...OCCASIONALLY
LOWERING THE TERMINALS TO MVFR...COULD PERSIST THROUGHOUT THE DAY
FRIDAY. A FEW RUMBLES OF THUNDER ARE POSSIBLE...AND SMALL HAIL
CANNOT BE ENTIRELY RULED OUT.
&&
.FIRE WEATHER...WITH PLENTY OF PRECIPITATION OVER THE LAST WEEK
ACROSS MANY AREAS FIRE WEATHER THREAT LOW. IN ADDITION EXCELLENT RH
RECOVERY HAS OCCURRED VIRTUALLY EVERY NIGHT WITH MODERATE TO HEAVY
DEW AND NIGHTTIME RH VALUES 85 TO 100 PERCENT. MIN RH TODAY 50 TO 70
PERCENT WITH SHOWERS LIKELY TODAY SO LITTLE DRYING EXPECTED.
&&
.HYDROLOGY...CONCERN WILL BE FOR AREAS WHERE HEAVY PRECIPITATION HAS
FALLEN DURING THE PAST WEEK. SOME LOCATIONS IN HSA HAVE RECEIVED 4
TO 10 INCHES OF RAIN AND THOSE AREAS CAN TAKE LITTLE ADDITIONAL
RAINFALL. SHOWERS AND THUNDERSTORMS THIS AFTERNOON COULD PRODUCE
SOME LOCALLY HEAVY DOWNPOURS BUT SHOULD MOVE EAST AT 25 TO 30 KTS.
PWS DOWN TO 1.25 TO 1.50 SO WOULD NOT EXPECT QPF AMOUNTS OF RECENT
DAYS...BUT LOCALIZED ONE INCH PLUS AMOUNTS POSSIBLE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLASH FLOOD WATCH FOR HAMILTON...WARREN...FULTON...HERKIMER...
SARATOGA... AND WASHINGTON COUNTIES THROUGH FRIDAY AFTERNOON.
VT...NONE.
&&Hazardous weather outlook, Jun 17, 4:44 AM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 444 AM EDT FRI JUN 17 2005 NYZ032-033-038-039-041>043-050-082>084-181100- HAMILTON NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN SARATOGA NY-NORTHERN WARREN NY-NORTHERN WASHINGTON NY- SOUTHEAST WARREN NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- 444 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...MOST OF THE MOHAWK VALLEY AND THE LAKE GEORGE SARATOGA REGION. THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 PM THIS EVENING. IN ADDITION...SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066- VTZ013>015-181100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT- SCHOHARIE NY-SOUTHERN BERKSHIRE MA-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY-WESTERN WINDHAM VT- 444 AM EDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...THE MID HUDSON VALLEY...THE BERKSHIRES...THE LITCHFIELD HILLS...THE CATSKILLS...MONTGOMERY COUNTY AND SOUTHERN VERMONT. .DAY ONE... SCATTERED THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL...BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:51 PM EDT | Flash Flood Warning | ALY | Warren, Washington | 6 hr |
| Jun 17, 7:22 AM EDT | Flash Flood Warning | ALY | Washington | 6 hr |
| Jun 17, 7:48 AM EDT | Flash Flood Warning | ALY | Warren | 6 hr |
| Jun 17, 1:32 PM EDT | Flash Flood Warning | ALY | Warren | 6 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.